Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 374, NWS Tulsa, OK

November 29, 20196 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Nov 29, 2019, 6:41 PM CST for 6 counties in Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 29, 2019, 6:41 PM CST (00:41 UTC)
Expired
Nov 29, 2019, 7:30 PM CST
In force
49 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Mayes County, OK, Muskogee County, OK, Okmulgee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 19 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 235 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
355 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
235 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 5:49 PM CST, 52 minutes earlier.

Area forecast discussion, Nov 29, 5:49 PM CST, 52 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
549 PM CST Fri Nov 29 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Widespread LIFR/IFR conditions across the region this evening will
continue overnight ahead of approaching short wave currently located
over NM, as large area of isentropic lift over warm front across far
N TX continues. CAM guidance suggests convective elements become
more prominent later this evening across ern OK and spread into nwrn
AR by 12z. System moves through Saturday morning with skies clearing
and gusty southwest wind developing.

&&

.PREV DISCUSSION... /Issued 310 PM CST Fri Nov 29 2019/

DISCUSSION...
Persistent convection has been maintained today within warm
advection corridor which extends across much of the forecast area.
Elevated instability has steadily increased through the day and
this trend will continue through the overnight hours as upper low
moves into the Plains. Currently the sfc warm front remains
across NE TX confining sfc based instability south of the region.
This feature will also continue to lift northward, and it is
likely portions of far SE OK realize the system warm sector late
tonight through early morning Saturday before winds veer ahead of
the approaching cold front. A steady uptick in storm coverage is
expected through the overnight hours with the strongest storms
capable of hail around one inch. Storms which do develop ahead of
the front across SE OK late tonight may have a narrow window of
strong sfc wind gusts, however trends in CAM data suggest storm
updraft organization may be limited any severe threat is expected
to remain limited in both coverage and magnitude.

Convection moves east of the forecast area during morning hours on
Saturday with gusty winds developing during the day. Wind gusts of
30 to 45 mph will be common across much of the forecast area
through the afternoon hours. A brief lull in winds is expected by
early evening before the polar cold front associated with the
larger storm system moves into the region. Winds will turn
northwesterly and again increase through the overnight hours. It
is possible the wind advisory may be expanded in time to account
for these winds. Fire weather concerns will be heightened throughout
Saturday afternoon and into the evening hours. Any fire starts
will contend with the wind shift and gusty winds during the
overnight hours Saturday.

Breezy winds continue on Sunday but will begin to relax during the
afternoon with cool temps prevailing. Dry and seasonably mild
temperatures will continue through much of next week, with rain
chances returning late next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   47  65  35  48 /  90  10   0   0
FSM   49  71  37  49 /  90  50   0   0
MLC   54  67  36  50 /  90  20   0   0
BVO   46  63  33  47 /  90  10   0   0
FYV   51  66  33  43 /  90  30   0   0
BYV   48  69  35  43 /  90  60   0   0
MKO   49  67  34  48 /  90  20   0   0
MIO   48  66  33  44 /  90  20   0   0
F10   50  65  35  49 /  90  10   0   0
HHW   56  70  38  52 /  90  70   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from 11 AM to 6 PM CST Saturday for OKZ054>057-
     059>061-064-065.

AR...None.
&&

LONG TERM....07
AVIATION.....69
Hazardous weather outlook, Nov 29, 4:56 PM CST, 1 hour 45 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
456 PM CST Fri Nov 29 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
456 PM CST Fri Nov 29 2019

...SEVERE STORMS POSSIBLE TONIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Mainly after Midnight.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Mainly after Midnight.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Mainly after Midnight.

DISCUSSION...
The threat of thunderstorms will increase over Eastern Oklahoma
and Northwest Arkansas through tonight ahead of a cold front
forecast to move into the region late tonight. A few strong to
marginally severe storms are possible late this evening and
overnight tonight. Hail to the size of quarters look to be the
main threat. After midnight tonight into very early Saturday
morning, surface-based instability may develop into Southeast
Oklahoma, which would result in a threat of larger hail and
increase the damaging wind threat.

Locally heavy rainfall will be possible within the strong showers
and thunderstorms through tonight with rainfall amounts up to
one inch in some areas, with isolated amounts up to 2 inches
possible. This could create localized areas of flash flooding
conditions tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential.
SUNDAY...High Wind Potential.
MONDAY through THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Showers along with isolated to scattered thunderstorms are
expected to be ongoing early Saturday along and ahead of a cold
front pushing through the region. The greater thunderstorm
potential is forecast over far Southeast Oklahoma into Western
Arkansas through mid morning.

Precipitation should taper off from west to east behind the
front...with clearing skies and gusty west to southwesterly winds
in the 25 to 40 mph range. The stronger gusts look to be over
Northeast Oklahoma. These winds combined with much drier air
behind the front could increase fire weather concerns for parts of
Eastern Oklahoma Saturday afternoon. Gusty winds and limited fire
weather conditions are forecast to continue into Sunday before an
upper level low pressure system finally exits the Plains.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 7:25 PM CSTSpecial Weather StatementTSACraig, Ottawa50 min
Nov 30, 4:05 AM CSTSpecial Weather StatementTSAAdair25 min
Nov 30, 5:40 AM CSTSpecial Weather StatementTSAPushmataha50 min
Nov 30, 6:22 AM CSTSpecial Weather StatementTSAChoctaw23 min
Nov 30, 6:38 AM CSTSpecial Weather StatementTSAPushmataha22 min
Nov 30, 6:54 AM CSTRiver Flood AdvisoryTSACherokee6 hr
Nov 30, 7:02 AM CSTSpecial Weather StatementTSALatimer28 min
Nov 30, 7:23 AM CSTAreal Flood AdvisoryTSAAdair3 hr
Nov 30, 10:54 AM CSTRiver Flood AdvisoryTSACherokee, Delaware7 hr
Nov 30, 12:44 PM CSTRiver Flood WarningTSAAdair, Delaware22 hr
Nov 30, 12:45 PM CSTRiver Flood WarningTSACherokee37 hr
Nov 30, 12:57 PM CSTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware27 hr
Nov 30, 5:22 AM CSTSpecial Weather StatementTSAWashington23 min
Nov 30, 5:24 AM CSTSpecial Weather StatementTSACarroll36 min
Nov 30, 5:45 AM CSTSpecial Weather StatementTSACarroll, Madison, Washington45 min
Nov 30, 6:25 AM CSTSpecial Weather StatementTSACarroll, Madison35 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.